See Alike in...

Alike App

Browser

dolphinblues

349d

I want to share something the my Dr recently reminded me of. Maybe it will help someone else too. He told me to be careful when adding OTC medicine to my prescription medication regimen. As well as being mindful about using different types (gels or creams with tablets or capsules). For example: Dicloflenac gel (Voltaren) and Ibuprofen. Both are NSAIDS. Using them together poses a risk of exceeding the reccomended daily intake amount. I had not even considered that just because I am not swallowing it, that doesn't mean that I am not ingesting it into my bloodstream. No wonder my asthma was acting up. (For those of you that may not know: too much or long-term use of NSAIDS can worsen asthma symptoms, like chest pain/bronchial constriction and trouble taking deep breaths)

Top reply
    • RMSjohns

      328d

      I take pain medication with Tylenol in it. When I am doing very bad the Dr told me to add 2-500 mg a day for 10 days. It is important to be careful. I agree but if you need something like Voltarin my Dr told me when I asked use the 2 inches where you need it for a week to 10 days. I can use up to 1 inch daily anytime. Check with your Dr.

    • RMSjohns

      328d

      I take pain medication with Tylenol in it. When I am doing very bad the Dr told me to add 2-500 mg a day for 10 days. It is important to be careful. I agree but if you need something like Voltarin my Dr told me when I asked use the 2 inches where you need it for a week to 10 days. I can use up to 1 inch daily anytime. Check with your Dr.

    • AcidicBunny

      348d

      With the gels and NSAIDs it's not too much to worry about. I've used both and had doctors tell me it's also fine because it's only a small amount that enters the blood stream and the effects are more localised to where you apply it.

    • faerywyrm

      349d

      That's a really good point about otc meds mixing with prescriptions. I don't even take Tylenol because I'm afraid of drug interactions. I had to go to the Dr even to okay an anti-nausea medicine for my whiplash and concussion. It's important to minimize interactions and similar side effects. Thanks for pointing this out so well.

      • dolphinblues

        349d

        @faerywyrm absolutely! It's so important and I think a lot of people (including myself) forget to consider mixed dosages, side effects or interactions.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion